MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 06/26/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard mesh - composix e/x (device #2).An additional supplemental emdr was submitted to represent the bard mesh - composix e/x (device #1) and additional emdrs were submitted to represent bard mesh - composix e/x (device #3), bard mesh - composix kugel (device #4) and bard mesh - composix (device #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2004 - patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent laparoscopic repair with the explant of unknown marlex mesh and implant of three composix e/x mesh (device #1, device #2 and device #3).Per operative notes, ¿old unknown marlex mesh was removed.Three bard composix e/x mesh (device #1, device #2 and device #3) was placed and sutured.¿ (note: there was no information mentioned of the previously placed marlex mesh, lot and catalog no.Are unknown.) on (b)(6) 2009 - patient was diagnosed with incarcerated recurrent incisional hernia, pain, adhesion thereby underwent open repair with the implant of the bard composix kugel mesh (device #4).Per operative notes, ¿all adhesions were taken down.Bard composix kugel mesh (device #4) was placed and sutured.¿ on (b)(6) 2013 - patient was diagnosed with incarcerated ventral hernia, adhesion, pain thereby underwent open repair with explant of composix e/x mesh (device #1, device #2 and device #3) and bard composix kugel mesh (device #4) and implant of bard composix mesh (device #5).Per operative notes, ¿all adhesions were taken down.All old meshes composix e/x mesh (device #1, device #2 and device #3) and bard composix kugel mesh (device #4) were removed.One bard composix mesh (device #5) was placed and sutured.¿ on (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia, mesh infection, adhesion thereby underwent open repair with explant of old bard composix mesh (device #5) and implant of bard ventralight st mesh (device #6).Per operative notes, ¿hernia sac, adhesions were taken down.Old bard composix mesh (device #5) was excised.One ventralight st mesh (device #6) was placed and sutured.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22456023
Report Number1213643-2025-00597
Device Sequence Number12816574
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(10)43AND170
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Device Lot Number43AND170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale